MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown/not provided.Best estimate date is may 2022.If explanted; give date: n/a (not applicable).The lens remains implanted.The device was not returned for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).An attempt has been made to obtain the missing information; however, the consumer did not provide the information.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient with bilateral intraocular lenses (iols) visited his doctor¿s office on (b)(6) 2022, and the patient was told that both lenses were cloudy and would have to be removed.Patient cannot see clearly.Patient is occasionally taking drops for dry eye.Through follow-up, the patient explained that he was not able to see clear and the doctor told him it was due to his pouch being cloudy like a cataract.The patient started noticing the blurry vision right after the right eye was done, may time frame.Therefore, a yttrium aluminum garnet (yag) was performed on both eyes on (b)(6) 2022.The patient confirmed that the initial report "of occasionally taking drops for dry eye" were standard of care drops post surgery.The patient stated that he has had a history of dry eye and thinks it was due to his lasik procedure performed sometime in 1998 prior to iol implant.He has occasionally been taking over-the-counter (otc) eye drops for dry eye.The patient also has had tear duct plugs to help with the dry eyes which were performed sometime in june or july 2022.No other treatments have been provided and the lenses remain implanted.No other information was provided.Patient had bilateral lens implants.This report captures the lens implanted in patient's left eye.A separate report will be filed for the right eye.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15577644
Report Number3012236936-2022-02563
Device Sequence Number15293569
Product Code HQL
UDI-Device Identifier05050474731592
UDI-Public(01)05050474731592(17)240108
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/08/2024
Device Model NumberDIB00
Device Catalogue NumberDIB00U0120
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2022
Initial Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight83 KG
Patient EthnicityNon Hispanic
Patient RaceWhite